MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US MBT REV TAPERED CEMENT REAMER; KNEE INSTRUMENT : REAMERS

DEPUY ORTHOPAEDICS INC US MBT REV TAPERED CEMENT REAMER; KNEE INSTRUMENT : REAMERS
Catalog Number 217863106
Medical Device Problem Codes Material Deformation (2976); Naturally Worn (2988)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 02/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device is an instrument and is not implanted/explanted.
 
Event or Problem Description
The hudson attachment of this reamer was worn down.When used on powered hudson reamer and t-handle reamer, (tried to use with and without adaptor in instrument set) it would spin out when the reamer met resistance from the bone it was supposed to ream.Therefore not able to ream the bone.This reamer needs to be used to clear bone before broaching.No ae to the patient, 10 minutes delay in the surgery.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: added: evaluation codes.Product complaint # (b)(4).Investigation summary: the device was reviewed by depuy melbourne engineering.Root cause attributed to the device being used from normal use and servicing.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot: null.Device history batch: null.Device history review: null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MBT REV TAPERED CEMENT REAMER
Common Device Name
KNEE INSTRUMENT : REAMERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key8379365
Report Number1818910-2019-86085
Device Sequence Number2926576
Product Code HTO
UDI-Device Identifier10603295096054
UDI-Public10603295096054
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number217863106
Device Lot NumberSO2001746
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/08/2019
Supplement Date Received by Manufacturer05/03/2019
Initial Report FDA Received Date02/28/2019
Supplement Report FDA Received Date05/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1